Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 4, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 1, 2007, 12:35 AM CST for Osage County, Pawnee County, Oklahoma. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2007, 12:35 AM CST (06:35 UTC)
- Expired
- Mar 1, 2007, 1:30 AM CST
- In force
- 55 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 73 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 12:35 AM CST | HAIL 1 | 1 N Hallett, OK | NICKEL TO QUARTER SIZED HAIL |
| Mar 1, 12:47 AM CST | HAIL 0.88 | Terlton, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 5:07 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 6.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 2686 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 010635 SVRTSA OKC113-117-010730- /O.NEW.KTSA.SV.W.0004.070301T0635Z-070301T0730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1235 AM CST THU MAR 1 2007 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OSAGE COUNTY IN NORTHEAST OKLAHOMA PAWNEE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 130 AM CST * AT 1232 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF WYNONA TO JENNINGS...MOVING EAST AT 50 MPH. * SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...JENNINGS... CLEVELAND...WYNONA...HOMINY...TERLTON...OSAGE...BARNSDALL... WESTPORT AND AVANT. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3659 9647 3614 9664 3618 9600 3660 9603 $$
4 follow-up statements
000 WWUS54 KTSA 010645 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1245 AM CST THU MAR 1 2007 OKC113-117-010730- /O.CON.KTSA.SV.W.0004.000000T0000Z-070301T0730Z/ OSAGE OK-PAWNEE OK- 1245 AM CST THU MAR 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CST FOR PAWNEE AND OSAGE COUNTIES... AT 1240 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WYNONA TO TERLTON...MOVING EAST AT 35 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WESTPORT... BARNSDALL...WOLCO AND AVANT. QUARTER SIZE HAIL WAS REPORTED JUST NORTH OF HALLET A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3657 9643 3619 9658 3618 9600 3660 9603 $$
000 WWUS54 KTSA 010703 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 103 AM CST THU MAR 1 2007 OKC113-117-010730- /O.CON.KTSA.SV.W.0004.000000T0000Z-070301T0730Z/ OSAGE OK-PAWNEE OK- 103 AM CST THU MAR 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CST FOR PAWNEE AND OSAGE COUNTIES... AT 101 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WOLCO TO WESTPORT...MOVING EAST AT 35 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WOLCO AND AVANT. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3651 9628 3617 9651 3618 9600 3658 9601 $$
000 WWUS54 KTSA 010711 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 111 AM CST THU MAR 1 2007 OKC117-010721- /O.CAN.KTSA.SV.W.0004.000000T0000Z-070301T0730Z/ PAWNEE OK- 111 AM CST THU MAR 1 2007 ...THE SEVERE THUNDERSTORM WARNING FOR PAWNEE COUNTY IS CANCELLED... THE STORM HAS EXITED THE WARNED AREA. LAT...LON 3651 9615 3618 9627 3617 9601 3658 9601 $$ OKC113-010730- /O.CON.KTSA.SV.W.0004.000000T0000Z-070301T0730Z/ OSAGE OK- 111 AM CST THU MAR 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CST FOR OSAGE COUNTY... AT 109 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM AVANT TO 20 MILES SOUTHWEST OF AVANT...MOVING EAST AT 35 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WOLCO AND AVANT. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3651 9615 3618 9627 3617 9601 3658 9601 $$
000 WWUS54 KTSA 010731 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 131 AM CST THU MAR 1 2007 OKC113-010741- /O.EXP.KTSA.SV.W.0004.000000T0000Z-070301T0730Z/ OSAGE OK- 131 AM CST THU MAR 1 2007 ...THE SEVERE THUNDERSTORM WARNING FOR OSAGE COUNTY EXPIRES AT 130 AM CST... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3651 9615 3618 9627 3617 9601 3658 9601 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 11:24 PM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Feb 28, 11:24 PM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1124 PM CST WED FEB 28 2007 .MESOSCALE UPDATE... AN INTERESTING PATTERN HAS BEEN EVOLVING IN THE MESOSCALE GRID FIELDS. BOTH THERMODYNAMICLY DRIVEN CALCULATIONS AND KINEMATIC CALCULATIONS SUGGEST A SUBTLE BOUNDARY MAY BE EVOLVING FROM JUST NORTHEAST OF BARTLESVILLE TO MUSKOGEE TO SOUTHERN SEBASTIAN COUNTY. WE DO NOT REALLY SEE THIS IN THE HAND ANALYSIS... BUT MOISTURE CONVERGENCE AND POTENTIAL STORM-RELATIVE HELICITY VALUES ARE BEGINNING TO MAXIMIZE ALONG AND NORTH OF THE ABOVE DESCRIBE AXIS. WE ARE NOTING AN INCREASE IN RADAR REFLECTIVITY NOW WEST OF STILLWATER AS THE COLD FRONT IS NOW ACCELERATING SOUTHEAST AND MERGING INTO THE DRYLINE. BY 3AM THE COLD FRONT WILL BE NEAR A LINE FROM MIAMI TO MCALESTER TO DURANT. THUNDERSTORMS WILL BE INCREASING ALONG THE FRONT AS IT PROGRESSES INTO DEEPER LOW-LEVEL MOISTURE DURING THE LATE NIGHT HOURS. THE LINEAR FORCING COMBINED WITH THE EXTREME LOW-LEVEL SHEAR WILL RESULT IN LINE SEGMENTS AND EMBEDDED SUPERCELLS THAT WILL HAVE THE POTENTIAL TO PRODUCE BRIEF TORNADOES. ANY CELLS THAT CAN INITIATE OFF THE COLD FRONT WILL HAVE THE POTENTIAL FOR A MORE SIGNIFICANT TORNADO THREAT. THE POSSIBLE BOUNDARY DISCUSSED ABOVE COULD BE AN IMPORTANT FACTOR IN TORNADO POTENTIAL...AS AN EXAMPLE...THE POTENTIAL STORM-RELATIVE HELCIITY IS NOW NEAR 700 M2/S2 NEAR SALLISAW. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...08 LONG TERM....99
Hazardous weather outlook, Feb 28, 9:25 PM CST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
925 PM CST WED FEB 28 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
925 PM CST WED FEB 28 2007
...SEVERE WEATHER EVENT LIKELY OVERNIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...LATE AFTERNOON AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 11 PM
AREA AT GREATEST RISK...AREAS OF NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS EAST OF HIGHWAY 69 AND NORTH OF INTERSTATE 40.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...MOST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 11 PM.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
SIGNIFICANT WINDS...NON THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
A SURFACE LOW WAS LOCATED OVER NORTH CENTRAL OKLAHOMA AS OF MID
EVENING...WITH ATTENDANT DRYLINE EXTENDING ROUGHLY FROM ENID TO
LAWTON.
THE AREA HAS REMAINED CONVECTION FREE THUS FAR TONIGHT...LARGELY DUE
TO THE ABSENCE OF FAVORABLE MOISTURE DEPTH. LOW AND MIDLEVEL WIND
FIELDS HAVE CONTINUED TO STRENGTHEN IN RESPONSE TO THE APPROACHING
UPPER SYSTEM AND ASSOCIATED UPPER JET. THIS WILL AID IN DRAWING
DEEPER MOISTURE UP INTO EASTERN OKLAHOMA. STORMS THAT HAD DEVELOPED
IN KANSAS HAVE BEEN SHOWING SIGNS OF BACKBUILDING DOWN THE SURFACE
FRONT. SHOULD THIS TREND CONTINUE... THE CONVECTIVE MODE WILL LIKELY
BE IN THE FORM OF SQUALL LINE THAT WILL RACE EAST TONIGHT. IT IS
ALSO POSSIBLE THAT CONVECTIVE CHANCES WILL REMAIN LOW UNTIL AFTER
MIDNIGHT AS MODEL GUIDANCE SUGGESTS THE LOW TO MID LEVEL MOISTURE
POOLING OVER NORTHEAST OKLAHOMA BETWEEN MIDNIGHT AND 3 AM. DISCREET
SUPERCELLS CAPABLE OF PRODUCING A TORNADO WOULD BE FAVORED IN THIS
AREA...HOWEVER A TORNADO THREAT CANT BE RULED OUT WITHIN THE SQUALL
LINE GIVEN THE FAVORABLE SHEAR IN PLACE ACROSS NORTHEAST OKLAHOMA.
PRIMARY THREAT WOULD STILL BE LARGE HAIL AND STRAIGHT LINE WINDS.
CONVECTIVE CHANCES WILL DIMINISH QUICKLY FROM WEST TO EAST ACROSS
EASTERN OKLAHOMA ONCE THE DRY LINE PASSES.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION WILL BE NEEDED BY LATE AFTERNOON OR EARLY EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THUNDERSTORMS MAY BE ONGOING EARLY THURSDAY MORNING ACROSS NORTHWEST
ARKANSAS...BUT THIS ACTIVITY IS EXPECTED TO EXIT THE AREA AROUND MID
MORNING. NORTHWEST WINDS OF 15 TO 20 WITH GUSTS TO AROUND 30 MPH ARE
EXPECTED ON THURSDAY IN THE WAKE OF THE DEPARTING STORM SYSTEM. THIS
WILL INCREASE THE FIRE DANGER AS THE RELATIVE HUMIDITIES FALL BEHIND
THE STORM SYSTEM.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Feb 28, 11:37 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1137 PM CST WED FEB 28 2007
OKZ054-059-010630-
OSAGE OK-PAWNEE OK-
1137 PM CST WED FEB 28 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 AM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE AND PAWNEE
AT 1137 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTHWEST OF APPERSON TO 22 MILES WEST OF
PAWNEE...MOVING EAST AT 40 MPH.
A LARGE PORTION OF OSAGE AND PAWNEE COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 1230 AM CST.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Mar 1, 12:20 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1220 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 AM HAIL 3 SE PAWNEE 36.31N 96.77W
03/01/2007 E0.88 INCH PAWNEE OK STORM CHASER
&&
NMKSpecial weather statement, Mar 1, 12:32 AM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1232 AM CST THU MAR 1 2007
OKZ054-059-064-010730-
CREEK OK-OSAGE OK-PAWNEE OK-
1232 AM CST THU MAR 1 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 AM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE...CREEK AND PAWNEE
AT 1232 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES WEST OF WYNONA TO 9 MILES WEST OF
DRUMRIGHT...MOVING EAST AT 30 MPH. A LARGE PORTION OF OSAGE...CREEK
AND PAWNEE COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 130 AM
CST.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 1:00 AM CST | Severe Thunderstorm Warning | TSA | Tulsa | 60 min |
| Mar 1, 2:05 AM CST | Severe Thunderstorm Warning | TSA | Rogers, Wagoner | 24 min |
| Mar 1, 2:09 AM CST | Severe Thunderstorm Warning | TSA | Pittsburg | 36 min |
| Mar 1, 2:15 AM CST | Severe Thunderstorm Warning | TSA | Craig, Mayes | 60 min |
| Mar 1, 2:24 AM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 30 min |
| Mar 1, 2:43 AM CST | Severe Thunderstorm Warning | TSA | Wagoner | 32 min |
| Mar 1, 2:47 AM CST | Severe Thunderstorm Warning | TSA | Cherokee, Delaware | 58 min |
| Mar 1, 2:57 AM CST | Severe Thunderstorm Warning | TSA | Haskell | 28 min |
| Mar 1, 2:59 AM CST | Severe Thunderstorm Warning | TSA | LeFlore | 61 min |
| Mar 1, 3:00 AM CST | Severe Thunderstorm Warning | TSA | Adair | 45 min |
| Mar 1, 3:16 AM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 44 min |
| Mar 1, 3:18 AM CST | Tornado Warning | TSA | LeFlore, Sequoyah | 27 min |
| Mar 1, 3:50 AM CST | Severe Thunderstorm Warning | TSA | Adair | 13 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.